Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 57, NWS Phoenix, AZ

September 11, 2011Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 11, 2011, 3:11 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2011, 3:11 PM MST (22:11 UTC)
Expired
Sep 11, 2011, 4:00 PM MST
In force
49 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 46 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 10.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2011-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2011-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-384 J/kg
Mixed-layer LCL
1826 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

361 
WUUS55 KPSR 112211
SVRPSR
AZC013-021-112300-
/O.NEW.KPSR.SV.W.0057.110911T2211Z-110911T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
311 PM MST SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...AHWATUKEE...TOLLESON...
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 400 PM MST

* AT 307 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS  
OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED 16 MILES SOUTHWEST 
OF AHWATUKEE...AND MOVING NORTH AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KOMATKE AND FIREBIRD LAKE.

LAT...LON 3345 11225 3334 11190 3306 11207 3313 11236
TIME...MOT...LOC 2210Z 193DEG 16KT 3318 11221

$$

MEYERS
2 follow-up statements
233 
WWUS55 KPSR 112240
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST SUN SEP 11 2011

AZC013-021-112300-
/O.CON.KPSR.SV.W.0057.000000T0000Z-110911T2300Z/
MARICOPA AZ-PINAL AZ-
340 PM MST SUN SEP 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MST
FOR NORTHWESTERN PINAL AND CENTRAL MARICOPA COUNTIES...

AT 335 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH AND SMALL HAIL. THIS STORM WAS LOCATED NEAR 
AHWATUKEE...MOVING NORTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
FIREBIRD LAKE...AHWATUKEE...AND SOUTH PHOENIX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3345 11225 3334 11190 3306 11207 3313 11236
TIME...MOT...LOC 2238Z 193DEG 16KT 3330 11218

$$

MEYERS
380 
WWUS55 KPSR 112255
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
355 PM MST SUN SEP 11 2011

AZC013-021-112301-
/O.EXP.KPSR.SV.W.0057.000000T0000Z-110911T2300Z/
MARICOPA AZ-PINAL AZ-
355 PM MST SUN SEP 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PINAL AND CENTRAL
MARICOPA COUNTIES WILL EXPIRE AT 400 PM MST...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND NO 
LONGER POSES A THREAT. HOWEVER...SHOWERS AND THUNDERSTORMS WILL 
CONTINUE TO FORM AND MOVE OVER THE AREA FOR THE NEXT COUPLE OF 
HOURS. 

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3345 11225 3334 11190 3306 11207 3313 11236
TIME...MOT...LOC 2251Z 193DEG 16KT 3336 11216

$$

MEYERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 10:50 AM MST, 4 hours 21 minutes earlier.

Area forecast discussion, Sep 11, 10:50 AM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1050 AM MST SUN SEP 11 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM IS EXPECTED TO REMAIN CENTERED NEAR THE
SOUTHERN CALIFORNIA COAST THROUGH MONDAY NIGHT THEN MOVE ONLY SLOWLY
EAST THE FIRST HALF OF THE WEEK. THIS MEANS A CONTINUED  CHANCE OF
MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS MOST
OF THE AREA THROUGH EARLY THIS WEEK. SHOWERS AND THUNDERSTORMS ARE
LIKELY IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA
BY THIS EVENING. STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN
ARE PROBABLE WITH SOME STORMS ALONG WITH BLOWING DUST AHEAD OF THE
STORMS. DRIER AIR IS EXPECTED TO BRING A DECREASE IN THE CHANCE OF
STORMS WEDNESDAY WITH DRY AND GRADUALLY WARMER WEATHER THE LATTER
PART OF THE WEEK.

&&

.DISCUSSION...
THERE WAS A BAND OF CLOUDINESS EXTENDING FROM SOUTH TO NORTH ACROSS
YUMA AND LA PAZ COUNTIES AND SOME CLOUDINESS SOUTHEAST OF PHOENIX AT
MID MORNING. THERE WERE ISOLATED LIGHT SHOWERS WITH THE BAND OF
CLOUDINESS OVER YUMA COUNTY AND LA PAZ COUNTY. MEANWHILE...IT WAS
MOSTLY SUNNY ACROSS THE REST OF SOUTHEAST CALIFORNIA AND
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AT MID
MORNING. TEMPERATURES WERE GENERALLY CLOSE TO THE SAME TO A COUPLE
OF DEGREES LOWER IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA TO THE LOWER
COLORADO RIVER VALLEY...AND 3 TO 5 DEGREES COOLER IN SOUTHEAST
CALIFORNIA INCLUDING THE EL CENTRO-IMPERIAL AREA.

THE LOW PRESSURE SYSTEM THAT HAS BEEN CENTERED NEAR THE SOUTHERN
CALIFORNIA COAST THE PAST COUPLE OF DAYS IS EXPECTED TO CONTINUE
THERE THROUGH MONDAY NIGHT. MOISTURE FROM WESTERN MEXICO IS EXPECTED
TO CONTINUE OVER SOUTH-CENTRAL ARIZONA AND HAS EXPANDED SOMEWHAT
FARTHER WEST. THIS MEANS SOME CHANCE OF SHOWERS AND THUNDERSTORMS AS
FAR WEST AS THE LOWER COLORADO RIVER VALLEY AT LEAST TODAY AND
TONIGHT. IN ADDITION...A PLUME OF TROPICAL MOISTURE FROM OFF THE
COAST OF BAJA CALIFORNIA IS EXPECTED TO MOVE FROM THE SOUTHWEST OVER
SOUTHWEST AND SOUTH-CENTRAL ARIZONA TONIGHT.

THIS MOISTURE IN COMBINATION WITH JET STREAM DYNAMICS ASSOCIATED
WITH THE LOW PRESSURE SYSTEM IS EXPECTED TO RESULT IN A SIGNIFICANT
INCREASE IN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS IN
SOUTH-CENTRAL ARIZONA ESPECIALLY SOUTH AND WEST OF PHOENIX THIS
AFTERNOON SPREADING ACROSS MUCH OF SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA THIS EVENING.

SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA BY THIS EVENING. THESE STORMS ARE
EXPECTED TO PRODUCE STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY
RAIN. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE AHEAD OF
THE STORMS.

HAVE ALREADY ADJUSTED THE FORECAST TO SHOW THE ABOVE SCENARIO AND
PLAN ON ISSUING A SPECIAL WEATHER STATEMENT REGARDING THIS EXPECTED
WEATHER.

PREVIOUS DISCUSSION...
MONDAY AND TUESDAY...THE UPPER LOW IS FORECAST TO WOBBLE AROUND A
BIT AS SHORT WAVE ENERGY MOVES THROUGH. THE MODELS HOLD ON TO
MOISTURE OVER SOUTH-CENTRAL ARIZONA MONDAY...WITH A BIT LESS FOR
TUESDAY - ESPECIALLY THE NAM. HOWEVER...THERE IS SOMETHING OF A
WESTWARD EXPANSION OF THE MOISTURE. JET STREAM ENERGY WILL STILL BE
MOVING ACROSS SOUTHERN ARIZONA AS WELL. THUS STORM CHANCES WILL
CONTINUE BUT WITH A GRADUAL DECLINE...MORE NOTICEABLY OVER
SOUTH-CENTRAL ARIZONA. DEPENDING ON CONVECTIVE ACTIVITY...ANTICIPATE
LITTLE CHANGE IN TEMPS.

WEDNESDAY THROUGH SATURDAY...BY WEDNESDAY THE LOW IS PROGGED TO HAVE
SHIFTED INLAND BECOMING CENTERED NEAR LAS VEGAS AND THEN WEAKEN
THURSDAY AND FRIDAY AS A NEW LOW TAKES SHAPE ALONG AND WEST OF THE
CALIFORNIA COAST BY SATURDAY. MOISTURE WILL DECREASE FURTHER FOR A
DECLINE IN POPS SUCH THAT STORM CHANCES WILL BE CONFINED TO ZONE 24
THURSDAY ONWARD AND WILL BE IN THE SLIGHT CHANCE CATEGORY AT BEST.
MAX TEMPS WILL VERY SLOWLY INCREASE DURING THIS PERIOD AS DRIER AIR
MOVES IN AND HEIGHTS/THICKNESSES SLOWLY REBOUND.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA...
UPPER LEVEL LOW REMAINS NEARLY STATIONARY OVER SOUTHERN CALIFORNIA
PROVIDING SOUTHWEST UPPER FLOW ACROSS ARIZONA. MODEST INSTABILITY IN
COMBINATION WITH UPPER LEVEL JET ENERGY ACROSS SOUTHERN ARIZONA IS
EXPECTED TO LEAD TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND
EVENING. THE MAIN FOCUS AREA SHOULD BE ACROSS SOUTH-CENTRAL ARIZONA
WHERE THE GREATEST INSTABILITY AND UPPER LEVEL SUPPORT IS SHOWN.
ISOLATED TO SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND POSSIBLY
BLOWING DUST WILL LIKELY AFFECT PORTIONS OF THE PHOENIX METRO AREA
EARLY THIS EVENING. STORM MOVEMENT WILL GENERALLY BE TO THE NORTH
NORTHEAST LIKELY RESULTING A SOUTHWESTERLY OUTFLOW WIND DIRECTION. A
BRIEF PERIOD OF RESTRICTED VISIBILITIES MAY OCCUR DUE TO BLOWING
DUST...BUT NOT CONFIDENT ENOUGH TO ADD TO TAFS AT THIS TIME.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH....
UPPER LEVEL LOW OVER SOUTHERN CALIFORNIA WILL BRING GENERALLY DRY
CONDITIONS ACROSS SOUTHEAST CALIFORNIA AS MID LEVEL SOUTHWESTERLY
FLOW CONTINUES TO BRING IN DRY AIR. A FEW THUNDERSTORMS ACROSS
SOUTHWEST ARIZONA MAY BRUSH CLOSE TO KBLH...BUT EXPECTING STORMS TO
STAY TO THE EAST.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
THUNDERSTORM CHANCES WILL GRADUALLY DECREASE AS THE WEEK PROGRESSES
ALTHOUGH SCATTERED SHOWERS AND STORMS REMAIN POSSIBLE THROUGH MID
WEEK. BEST CHANCES ARE ACROSS ARIZONA...ESPECIALLY EAST OF PHOENIX.
DRIER AIR WILL MOVE IN FROM THE WEST THIS WEEK BUT AFTERNOON
HUMIDITIES WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT
RECOVERY. NO SIGNIFICANT DRYING TRENDS AND WIND EVENTS EXPECTED
THROUGH THE UPCOMING WEEK.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS
PREVIOUS DISCUSSION...AJ
AVIATION...KUHLMAN
FIRE WEATHER...LEINS
Hazardous weather outlook, Sep 11, 12:30 PM MST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
1230 PM MST SUN SEP 11 2011

AZZ021>023-026>028-121315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
1230 PM MST SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND THIS
EVENING. STRONGER STORMS WILL PROBABLY PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT
LIGHTNING. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE
AHEAD OF THE STORMS.

SEE THE SPECIAL WEATHER STATEMENT ISSUED FOR THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THROUGH WEDNESDAY. THE POTENTIAL WILL REMAIN FOR THE
STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING
WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. HOWEVER...THE
PROBABILITY OF SEVERE STORMS WILL DECREASE SIGNIFICANTLY BY
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

AZZ024-121315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
1230 PM MST SUN SEP 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THERE
IS A POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF
DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
THROUGH TUESDAY...DECLINING TO SLIGHT CHANCES WEDNESDAY THROUGH
SATURDAY.  THE POTENTIAL WILL REMAIN FOR THE STRONGEST STORMS TO
PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND
FREQUENT LIGHTNING. HOWEVER...THE PROBABILITY OF SEVERE STORMS WILL
DECREASE SIGNIFICANTLY WEDNESDAY ONWARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

AZZ020-025-CAZ030>033-121315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
1230 PM MST SUN SEP 11 2011 /1230 PM PDT SUN SEP 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST
CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY NEAR THE LOWER
COLORADO RIVER VALLEY. THERE IS A POTENTIAL FOR THE STRONGER  STORMS
TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS THROUGH TUESDAY. THERE IS A POTENTIAL FOR THE
STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING
WIND...HAIL...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS/AJ

In the hours before

Local storm report, Sep 11, 9:19 AM MST, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
919 AM MST SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     5 NNE PARADISE VALLEY   33.61N 111.91W
09/10/2011  E60.00 MPH       MARICOPA           AZ   TRAINED SPOTTER

            DELAYED REPORT. TIME ESTIMATED BASED ON RADAR.

&&

KUHLMAN
Special weather statement, Sep 11, 11:39 AM MST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1139 AM MST SUN SEP 11 2011

AZZ020>023-026>028-CAZ031-120700-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE...
SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...
FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...
SCOTTSDALE...SUN CITY...TEMPE...DATELAND...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE...
AND BLYTHE
1139 AM MST SUN SEP 11 2011 /1139 AM PDT SUN SEP 11 2011/

...SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA LATE THIS AFTERNOON AND THIS
EVENING...

A LOW PRESSURE SYSTEM IS EXPECTED TO CONTINUE NEAR THE SOUTHERN
CALIFORNIA COAST. TROPICAL MOISTURE AND JET STREAM DYNAMICS AHEAD OF
THE LOW PRESSURE SYSTEM ARE EXPECTED TO RESULT IN A SIGNIFICANT
INCREASE IN THE LIKELIHOOD OF SHOWERS AND THUNDERSTORMS DEVELOPING IN
SOUTH-CENTRAL ARIZONA ESPECIALLY SOUTH AND WEST OF PHOENIX THIS
AFTERNOON. SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO SPREAD
ACROSS MUCH OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA BY THIS EVENING. THERE IS ALSO A CHANCE OF SHOWERS AND
THUNDERSTORMS IN PORTIONS OF SOUTHWEST ARIZONA MAINLY LA PAZ COUNTY
AND THE ADJACENT LOWER COLORADO RIVER VALLEY THIS AFTERNOON AND THIS
EVENING.

SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA
INCLUDING THE GREATER PHOENIX AREA BY THIS EVENING. THESE STORMS ARE
EXPECTED TO PRODUCE STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY
RAIN. BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE AHEAD OF
THE STORMS.

IT WOULD BE WISE TO SECURE LOOSE OBJECTS BEFORE STRONG WINDS OCCUR.
BE ALERT FOR THREATENING WEATHER. IF THREATENING WEATHER
APPROACHES...MOVE TO A SAFE PLACE INDOORS...PREFERABLY INSIDE A
STURDY BUILDING TO AVOID DAMAGING WINDS AND DANGEROUS CLOUD-TO-
GROUND LIGHTNING.

STAY AWAY FROM LOW-LYING FLOOD PRONE AREAS AND NARROW STEEP-WALLED
CANYONS. WATER CAN BE DEEPER THAN YOU THINK AND FLOWING WATER CAN BE
MORE POWERFUL THAN YOU REALIZE. IF YOU COME TO A FLOODED AREA...TURN
AROUND AND FIND A SAFE WAY TO YOUR DESTINATION.

STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO
ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE
FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS
Local storm report, Sep 11, 12:02 PM MST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1202 PM MST SUN SEP 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     CHANDLER                33.29N 111.87W
09/10/2011                   MARICOPA           AZ   TRAINED SPOTTER

            DELAYED REPORT FROM 9-10-11. SEVERAL BROKEN TREE BRANCHES
            8 TO 9 IN. IN DIAMETER. TIME ESTIMATED.

&&

JSAWTELLE
Special weather statement, Sep 11, 1:27 PM MST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
127 PM MST SUN SEP 11 2011

AZZ022-023-027-028-112115-
MARICOPA AZ-PINAL AZ-
127 PM MST SUN SEP 11 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
  SOUTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 215 PM MST

AT 117 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GILA BEND...MOVING NORTHEAST AT 20 MPH.
THIS STORM WILL LIKELY PRODUCE WIND GUSTS TO 50 MPH...SMALL
HAIL...HEAVY RAIN...AND BLOWING DUST.

MOTORISTS ON INTERSTATE 8 IN THE VICINITY OF GILA BEND SHOULD BE
PREPARED FOR GUSTY WINDS AND RAPID CHANGES IN VISIBILITY.

LAT...LON 3251 11316 3337 11290 3336 11205 3249 11225
TIME...MOT...LOC 2024Z 205DEG 16KT 3293 11258

MB
Special weather statement, Sep 11, 2:22 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
222 PM MST SUN SEP 11 2011

AZZ023-027-028-112200-
PINAL AZ-MARICOPA AZ-
222 PM MST SUN SEP 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWEST AND SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 300 PM MST

AT 210 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF ESTRELLA...MOVING NORTHEAST
AT 15 MPH. A SECOND STRONG STORM WAS LOCATED JUST TO THE SOUTHEAST
OF GILA BEND...ALSO MOVING NORTHEAST AT 15 MPH.

MOTORISTS ON INTERSTATE 8 JUST EAST OF GILA BEND SHOULD BE ALERT FOR
GUSTY SHIFTING CROSSWIND AND SHARPLY REDUCED VISIBILITY DUE TO
BLOWING DUST.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  GILA BEND AND MOBILE...
  RURAL CENTRAL MARICOPA COUNTY...
  RURAL WESTERN PINAL COUNTY...
  RURAL NORTHWESTERN PINAL COUNTY...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3331 11226 3309 11208 3290 11237 3272 11273
      3308 11274
TIME...MOT...LOC 2117Z 204DEG 15KT 3310 11234

CB
Special weather statement, Sep 11, 3:01 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST SUN SEP 11 2011

AZZ027-028-112245-
PINAL AZ-MARICOPA AZ-
301 PM MST SUN SEP 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 345 PM MST

AT 257 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF MARICOPA...MOVING NORTH AT 15
MPH. THE STORM IS NORTH OF MOBILE AND OVER THE SIERRA ESTRELLA
MOUNTAINS.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL MARICOPA COUNTY...
  RURAL NORTHWESTERN PINAL COUNTY...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3326 11230 3322 11209 3304 11215 3307 11235
TIME...MOT...LOC 2200Z 189DEG 14KT 3314 11224

CB

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 5:15 PM MSTSpecial Weather StatementPSRGila45 min
Sep 10, 5:34 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal56 min
Sep 10, 5:56 PM MSTSevere Thunderstorm WarningPSRMaricopa34 min
Sep 10, 6:05 PM MSTTornado WarningPSRMaricopa, Pinal15 min
Sep 10, 6:30 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal45 min
Sep 10, 7:07 PM MSTDust Storm WarningPSR53 min
Sep 10, 7:16 PM MSTSpecial Weather StatementPSRPinal74 min
Sep 10, 7:17 PM MSTSevere Thunderstorm WarningPSRMaricopa25 min
Sep 10, 7:41 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Sep 10, 7:48 PM MSTSevere Thunderstorm WarningPSRMaricopa27 min
Sep 10, 7:56 PM MSTSevere Thunderstorm WarningPSRMaricopa22 min
Sep 10, 8:29 PM MSTAreal Flood AdvisoryPSRGila, Maricopa2 hr
Sep 10, 8:29 PM MSTSpecial Weather StatementPSRMaricopa46 min
Sep 11, 1:27 PM MSTSpecial Weather StatementPSRMaricopa48 min
Sep 11, 2:22 PM MSTSpecial Weather StatementPSRMaricopa38 min
Sep 11, 3:01 PM MSTSpecial Weather StatementPSRMaricopa44 min
Sep 11, 3:21 PM MSTSpecial Weather StatementPSRMaricopa39 min
Sep 11, 3:27 PM MSTSpecial Weather StatementPSRMaricopa48 min
Sep 11, 3:59 PM MSTSevere Thunderstorm WarningPSRMaricopa21 min
Sep 11, 4:13 PM MSTSevere Thunderstorm WarningPSRMaricopa38 min
Sep 11, 4:28 PM MSTSpecial Weather StatementPSRGila47 min
Sep 11, 4:47 PM MSTSpecial Weather StatementPSRLa Paz43 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.